Alert archive / Louisiana / Flash Flood Warnings in 2014

Flash Flood Warning 34, NWS New Orleans, LA

May 28, 2014Assumption Parish, Saint James Parish, Louisiana

NWS New Orleans, LA issued this flash flood warning at May 28, 2014, 10:05 PM CDT for Assumption Parish, Saint James Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 10:05 PM CDT (03:05 UTC)
Expired
May 29, 2014, 1:00 AM CDT
In force
3 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
None

Counties Assumption Parish, LA, Saint James Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 3.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2014-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2014-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
676 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

291 
WGUS54 KLIX 290305
FFWLIX
LAC007-093-290600-
/O.NEW.KLIX.FF.W.0034.140529T0305Z-140529T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1005 PM CDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ASSUMPTION PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NAPOLEONVILLE...
  ST. JAMES PARISH IN SOUTHEAST LOUISIANA...

* UNTIL 100 AM CDT

* AT 1002 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  HEAVY RAINFALL CAPABLE OF CAUSING FLASH FLOODING OVER THE WARNED
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LUTCHER...
  LABADIEVILLE AND GRAMERCY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3007 9103 3006 9097 3009 9093 3017 9065
      3005 9067 3003 9069 3001 9068 2990 9084
      2991 9088 2983 9092 2969 9108 2974 9111
      2981 9110 2984 9118 3001 9123

$$

22/TD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 28, 3:13 PM CDT, 6 hours 52 minutes earlier.

Area forecast discussion, May 28, 3:13 PM CDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
313 PM CDT WED MAY 28 2014

.SHORT TERM...THIS EVENING THROUGH FRIDAY...

ACTIVE WEATHER TO PERSIST THROUGH THE SHORT TERM WITH STUBBORN
UPPER LEVEL LOW PARKED OVER THE NORTHERN GULF COAST REGION. THIS
WILL KEEP RAIN CHANCES HIGH FOR THE NEXT FEW DAYS. PW VALUE
SITTING NEAR 2 INCHES MEAN THAT STRONGER STORMS WILL CONTINUE TO
BE EFFICIENT RAIN MAKERS...AS WAS QUITE EVIDENT TODAY. RADAR
ESTIMATED RAINFALL TOTALS ARE AS HIGH IN THE 10 TO 15 INCH RANGE
ACROSS PORTIONS OF THE RIVER PARISHES. HIGHEST ACTUAL OBSERVATION
SEEN SO FAR IS JUST UNDER 13 INCHES REPORTED BY THE USGS GAGE IN
GONZALES INDICATING RADAR ESTIMATES ARE DEFINITELY IN THE BALLPARK
OF REALITY. RECEIVED REPORTS OF WIDESPREAD ROAD CLOSURES DUE TO
FLOODING AND SEVERAL HOMES AND BUSINESSES TAKING IN WATER DURING
THE PEAK OF THE FLASH FLOODING FROM THIS RAIN. BACK EDGE OF THIS
WAVE OF PRECIP IS FINALLY MOVING THROUGH THE HARDEST HIT
AREAS...SO HOPEFULLY THERE WILL BE TIME FOR THE WATER TO RECEDE
BEFORE THE NEXT ROUND DEVELOPS TONIGHT.

NAILING DOWN EXACT AREAS THAT WILL BE IMPACTED BY HEAVIEST
RAINFALL AHEAD OF TIME HAS PROVEN DIFFICULT AND THIS WILL CONTINUE
TO BE THE MAIN CHALLENGE GOING FORWARD. THINK EVERYONE WILL SEE AT
LEAST SOME RAIN DURING EACH PERIOD SO AM CARRYING POPS IN THE HIGH
END LIKELY OR CATEGORICAL RANGE FOR ALL LOCATIONS THROUGH THURSDAY
EVENING. CONCERNING QPF...AM CARRYING QPF FORECAST IN LINE WITH
GUIDANCE FROM WPC SINCE CONFIDENCE IN ANY SINGLE MODEL FORECAST
FOR PLACEMENT OF QPF MAXIMUM IS LOW. THIS RESULTS IN AN AREA
AVERAGE ON THE ORDER OF 3 TO 5 INCHES THROUGH FRIDAY...THOUGH
HIGHER AMOUNTS WILL ALMOST CERTAINLY OCCUR ON THE LOCAL SCALE.
WOULD NOT BE SURPRISED TO SEE SOME EVENT TOTALS APPROACHING 20
INCHES...CONSIDERING THE TOTALS WE/VE ALREADY SEEN TODAY.

THAT BEING SAID...WILL BE LEAVING THE FLASH FLOOD WATCH UNCHANGED
AND IN EFFECT FOR THE ENTIRE AREA THROUGH 7PM THURSDAY. THIS IS
ALSO SUPPORTED BY GUIDANCE FROM WPC INDICATING A MODERATE RISK OF
EXCESSIVE RAINFALL AND FLASH FLOODING ACROSS ALMOST THE ENTIRE
FORECAST AREA. IT SHOULD BE NOTED THAT THE FLASH FLOOD WATCH MAY
NEED TO BE EXTENDED DEPENDING ON HOW THE NEXT 36 HOURS PLAYS OUT
AND WHAT KIND OF RAINFALL TOTALS GO INTO THE FORECAST FOR FRIDAY
MOVING FORWARD.

SEVERE WEATHER THREAT APPEARS TO BE DIMINISHING AT THIS TIME AS
MUCH OF THE SHEAR THAT SUPPORTED EARLIER ROTATING STORMS HAS
DISAPPEARED. CURRENT VAD WINDS AND MODEL FORECAST SOUNDINGS
SUGGEST SIGNIFICANTLY LESS HELICITY FOR THE NEXT 36 TO 48 HRS.
HARD TO RULE OUT SEVERE WEATHER ENTIRELY IN THIS ENVIRONMENT...
THOUGH...AND SPC DOES HAVE A SEE TEXT HIGHLIGHT FOR THE REGION
DURING THE DAY 2 /THURSDAY/ TIME FRAME. PRIMARY THREAT WILL BE
DAMAGING WIND.

.LONG TERM...SATURDAY THROUGH TUESDAY...

GOING INTO THE WEEKEND...THE UPPER LOW WILL BEGIN TO FILL IN OR
DISSIPATE AND BROAD HIGH PRESSURE WILL BEGIN TO BUILD INTO THE
AREA. THE RIDGING ALOFT WILL NOT BE STRONG ENOUGH TO PREVENT
CONVECTION...HOWEVER...AND AM THUS STILL CARRYING SOLID CHANCE
POPS FOR THE WHOLE AREA. WE SHOULD TRANSITION TO MORE OF A
DIURNALLY FORCED CONVECTIVE PATTERN THOUGH...WITH SCATTERED
SHOWERS AND THUNDERSTORM POPPING UP IN THE AFTERNOON AND THEN
TAPERING OFF AFTER SUNSET. WITH DENSE CLOUD COVER ALSO
DECREASING...EXPECT AFTERNOON TEMPS TO RISE INTO THE UPPER 80S OR
LOWER 90S SUNDAY AND MONDAY FOR MOST PLACES. WITH DEWPOINTS
FORECAST NEAR 70 DEGREES...EXPECT HEAT INDEX READINGS TO FLIRT
WITH THE MID 90S MANY PLACES.

&&

.AVIATION...
BIGGEST IMPACT WILL BE CONVECTION OVER THE NEXT 24 HRS. SHOULD SEE
A BREAK THIS EVENING BEFORE ADDITIONAL SHOWERS AND THUNDERSTORMS
DEVELOP TONIGHT. OUTSIDE OF THUNDERSTORMS...EXPECT GENERALLY VFR
OR HIGH END MVFR CONDITIONS. IN AND AROUND THUNDERSTORMS...CIGS
AND ESPECIALLY VSBYS WILL BE REDUCED TO IFR CONDITIONS.

&&

.MARINE...
AN INCREASED PRESSURE GRADIENT TONIGHT AND TOMORROW OVER THE COASTAL
WATERS SHOULD KEEP SOUTHERLY FLOW PERSISTENT AROUND 15 KNOTS IN
THE OPEN GULF WATERS. CONDITIONS MAY APPROACH SMALL CRAFT EXERCISE
CAUTION RANGE...BUT HAVE NOT PUT ANY FLAGS OUT AT THIS TIME. THE
OVERALL GRADIENT WILL WEAKEN BY FRIDAY AS A REGION OF LOWER
PRESSURE OVER THE WESTERN GULF DISSIPATES. WITH HIGH PRESSURE BACK
IN CONTROL FOR THE WEEKEND AND EARLY NEXT WEEK...A PERSISTENT
SOUTHEAST WIND OF AROUND 10 KNOTS WILL BE THE RULE. SEAS WILL
GENERALLY RANGE FROM 2 TO 4 FEET THROUGH AND TOMORROW...BUT WILL
FALL BACK TO 1 TO 3 FEET FOR THE WEEKEND.

&&

.DECISION SUPPORT...
DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
             RADAR SUPPORT FOR FLASH FLOODING
             MONITORING SEVERE WEATHER THREAT

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  80  68  82  67 /  90  70  80  30
BTR  81  71  82  70 / 100  70  80  40
ASD  82  71  82  69 / 100  70  80  40
MSY  83  73  83  73 / 100  70  80  40
GPT  82  74  82  70 /  90  70  70  40
PQL  82  69  83  71 /  80  70  70  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...NONE.

MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...NONE.
&&

AVIATION...13/MH
REST OF DISCUSSION...95/DM
Hazardous weather outlook, May 28, 6:07 PM CDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CDT WED MAY 28 2014

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-291115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
607 PM CDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE EVENING AND OVERNIGHT HOURS. A LULL IN THE ACTION THROUGH THE
EARLY EVENING IS POSSIBLE BUT EXPECT REDEVELOPMENT OVERNIGHT.
AREAS OF HEAVY RAINFALL ARE EXPECTED WHICH MAY RESULT IN LOCALIZED
FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
AREA THROUGH LATE THURSDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
IMPACT THE AREA EACH DAY THROUGH SATURDAY. THE PRIMARY THREATS
DURING THIS TIME FRAME WILL BE FREQUENT LIGHTING AND LOCALLY
HEAVY RAINFALL. SHOWER AND THUNDERSTORM ACTIVITY WILL BEGIN TO
DECREASE SUNDAY THROUGH TUESDAY...THOUGH ISOLATED TO SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE. THE PRIMARY THUNDERSTORM
THREATS WILL BE FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL
ALONG WITH A FEW STRONG WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED TODAY.

PLEASE RELAY ANY HEAVY RAINFALL MEASUREMENTS OR FLOODING REPORTS
TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT.

In the hours before

Special weather statement, May 28, 4:05 PM CDT, 6 hours before
MSZ081-082-282200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
405 PM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...HARRISON COUNTY...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF WIGGINS TO BAY ST. LOUIS...MOVING EAST AT 15 MPH.

THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...
LYMAN...PASS CHRISTIAN...LONG BEACH...GULFPORT AIRPORT...GULFPORT...
BILOXI AND ST. MARTIN

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM CDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN MISSISSIPPI.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.
Local storm report, May 28, 4:08 PM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
408 PM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      GRAMERCY                30.06N 90.70W
05/28/2014                   ST. JAMES          LA   EMERGENCY MNGR

            AT LEAST 50 HOMES AND BUSINESSES WITH WATER IN THEM IN
            GRAMERCY/LUTCHER AREAS. FLOODING BEGAN MID MORNING. TIME
            ESTIMATED.

1000 AM     FLASH FLOOD      GARYVILLE               30.08N 90.62W
05/28/2014                   ST. JOHN THE BAPTI LA   EMERGENCY MNGR

            EM REOPRTS 15 TO 20 HOMES WITH WATER IN THEM IN THE
            GARYVILLE AREA. FLOODING BEGAN MID MORNING. TIME
            ESTIMATED.

1000 AM     FLASH FLOOD      GONZALES                30.22N 90.92W
05/28/2014                   ASCENSION          LA   EMERGENCY MNGR

            NUMEROUS ROADS IMPASSIBLE/CLOSED DUE TO HIGH WATER.
            FLOODING BEGAN MID MORNING. TIME ESTIMATED.

1100 AM     FLASH FLOOD      COVINGTON               30.48N 90.11W
05/28/2014                   ST. TAMMANY        LA   EMERGENCY MNGR

            EM REPORTS A FEW HOMES AND GARAGES WITH WATER IN THEM ON
            THE SOUTHWEST SIDE OF COVINGTON. FLOODING BEGAN MID/LATE
            MORNING. TIME ESTIMATED.

&&

DMANNING
Local storm report, May 28, 4:46 PM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
446 PM CDT WED MAY 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     FLASH FLOOD      GONZALES                30.22N 90.92W
05/28/2014                   ASCENSION          LA   EMERGENCY MNGR

            HEAVY RAINFALL RESULTED IN SIGNIFICANT ROADWAY FLOODING.
            APPROXIMATELY 13 HOUSES...AND SEVERAL BUSINESSES AND
            GOVERNMENT BUILDINGS HAD MINOR FLOODING. FLOOD REPORTS
            WERE FROM VARIOUS LOCATIONS IN THE PARISH.

&&

FR
Special weather statement, May 28, 9:46 PM CDT, 19 minutes before
MSZ082-290345-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
946 PM CDT WED MAY 28 2014

...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING JACKSON
COUNTY...

AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES
EAST OF OCEAN SPRINGS TO 15 MILES SOUTH OF OCEAN SPRINGS...MOVING
EAST AT 10 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY
RAINFALL EXTENDED TO THE EAST INTO GAUTIER AND PASCAGOULA.

THE LINE OF STRONG THUNDERSTORMS AND HEAVY RAINFALL WILL AFFECT
AREAS IN AND AROUND...VANCLEAVE...GAUTIER...ESCATAWPA...MOSS POINT
AND PASCAGOULA

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED
TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR
FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 8:57 PM CDTRiver Flood WarningLIXSaint Tammany64 hr
May 28, 9:39 PM CDTAreal Flood AdvisoryLIXJefferson, Lafourche111 min
May 28, 9:55 PM CDTSpecial Marine WarningLIX65 min
May 29, 4:12 AM CDTSpecial Marine WarningLIX63 min
May 29, 2:52 PM CDTSpecial Marine WarningLIX53 min
May 29, 3:37 PM CDTSpecial Marine WarningLIX53 min

Nearby

Flash Flood Warnings in Louisiana, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.